Calculating and using second-order accurate solutions of discrete time dynamic equilibrium models

Jinill Kim, Sunghyun Kim, Ernst Schaumburg, Christopher A. Sims

Research output: Contribution to journalArticle

87 Citations (Scopus)


We describe an algorithm for calculating second-order approximations to the solutions to nonlinear stochastic rational expectation models. The paper also explains methods for using such an approximate solution to generate forecasts, simulated time paths for the model, and evaluations of expected welfare differences across different versions of a model. The paper gives conditions for local validity of the approximation that allow for disturbance distributions with unbounded support and allow for non-stationarity of the solution process.

Original languageEnglish
Pages (from-to)3397-3414
Number of pages18
JournalJournal of Economic Dynamics and Control
Issue number11
Publication statusPublished - 2008 Nov 1
Externally publishedYes



  • DSGE
  • Perturbation
  • Pruning
  • Second-order
  • Welfare

ASJC Scopus subject areas

  • Economics and Econometrics
  • Control and Optimization
  • Applied Mathematics

Cite this